Alert archive / California / Wind Advisories in 2017
Wind Advisory 24, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 30, 2017, 9:55 AM PDT. It took effect at Mar 30, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2017, 9:55 AM PDT (16:55 UTC)
- In effect from
- Mar 30, 2017, 11:00 AM PDT
- Expired
- Mar 30, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
937 WWUS76 KSTO 301655 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 955 AM PDT Thu Mar 30 2017 ...Gusty North Winds this Afternoon and Evening... .North winds are forecast to increase this afternoon and persist into the evening in the Sacramento Valley, the northern San Joaquin Valley and Delta. CAZ015>019-063-064-066-310300- /O.NEW.KSTO.WI.Y.0024.170330T1800Z-170331T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, and Paradise 955 AM PDT Thu Mar 30 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM UNTIL 8 PM PDT THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 8 PM PDT this evening. * TIMING...Winds increase by midday and continue into evening. * WINDS...North winds 25 mph with gusts to 35 mph. Strongest winds on the west side of the Valley, Delta and northern San Joaquin Valley. * IMPACTS...Small and loose objects blown around. Difficult driving conditions. Small tree branches downed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
734 WWUS76 KSTO 310252 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 752 PM PDT Thu Mar 30 2017 CAZ015>019-063-064-066-310400- /O.EXP.KSTO.WI.Y.0024.000000T0000Z-170331T0300Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, and Paradise 752 PM PDT Thu Mar 30 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds continue to decrease this evening below advisory level. Therefore the wind advisory will be allowed to expire at 8 pm. They will continue to be breezy at times overnight especially for the western side of the valley. Winds are expected to increase once again on Friday to around todays levels. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:27 AM PDT, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 30, 4:27 AM PDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 427 AM PDT Thu Mar 30 2017 .Synopsis... Weak front will bring light rain and snow to norcal today with lowering snow levels. Gusty north winds are likely Today and Friday. Seasonably dry weather anticipated for Saturday with chances for light rain over the mountains late Sunday and Sunday night. && .Discussion... IR satellite imagery shows back edge of weak frontal band moving across the north coast at this time. Precipitation amounts across the north state with this system have been quite light and generally a tenth inch or less except over the Sierra were orographics have squeezed out a few tenths. A shortwave trough pivoting through southwest flow ahead of the front has brought isolated thunderstorms southeast of Redding but this storm should dissipate as it moves into the mountains. Any precipitation threat should end by this afternoon as the upper low shifts into the Great Basin except over the Sierra where rap around moisture may bring a few lingering showers. Snow levels should drop from over 8000 feet this morning to below 5000 feet this afternoon but limited precipitation should limit impacts. Cooler airmass behind the front will bring down daytime highs today to near normal for this time of year. Northerly flow between upper low moving eastward and upper ridging over the eastern Pacific will bring breezy to gusty north winds across the north state. Surface gradients this afternoon through Friday are forecast to run between 8 and 10 mb. With surface gradients and upper level support...breezy to gusty winds should continue most areas through the nightime hours. Upper ridge axis pushes eastward to near the coast by Friday afternoon bringing several degrees of warming and fair skies for norcal. Still more warming is expected on Saturday as the upper ridge shifts over the west coast. Daytime highs should come in around 10-15 degrees above normal. Upper ridge axis breaks down by Sunday allowing for a chance of precipitation across the northern mountains by afternoon. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Ridging builds over the region Mon and Tue with temperatures remaining around 5 degrees warmer than normal. A larger upper level trough approaches the Pacific NW next Wed and Thu, bringing a wetter Atmospheric River storm pattern. The probability of Integrated Vapor Transport tool shows increasing confidence of a steadily strengthening AR event . Right now the brunt of the energy is still northward of 40 deg N and into Oregon, but the last couple runs have trended farther south. This certainly grabs our attention. JClapp && .AVIATION... Mainly VFR conditions with some isolated to scattered showers through morning and possible MVFR conditions in Valley near showers. LIFR conditions are expected in vicinity of showers. Northerly Valley winds increasing to sustained near 15 kt by 12Z and 20-25 kt after 18Z. JClapp && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Local storm report, Mar 30, 7:13 AM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
713 AM PDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM HEAVY RAIN 4 E KYBURZ 38.78N 120.23W
03/30/2017 M0.43 INCH EL DORADO CA TRAINED SPOTTER
42/42
&&
NWSNearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.